Alert archive / Indiana / River Flood Warnings in 2020

River Flood Warning 41, NWS Northern Indiana

March 14, 2020Adams County, Wells County, Indiana

NWS Northern Indiana issued this river flood warning at Mar 14, 2020, 5:39 PM EDT for Adams County, Wells County, Indiana. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Mar 14, 2020, 5:39 PM EDT (21:39 UTC)
Expired
Mar 15, 2020, 11:05 AM EDT
In force
17 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Adams County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Linn Grove (LYNI3).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03322900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

447 
WGUS43 KIWX 142139
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
539 PM EDT Sat Mar 14 2020

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Wabash River near Linn Grove affecting Adams and Wells Counties

Runoff from recent rainfall has caused the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC001-179-152138-
/O.NEW.KIWX.FL.W.0041.200314T2139Z-200316T1800Z/
/LYNI3.1.ER.200314T2000Z.200315T0600Z.200315T1800Z.NO/
539 PM EDT Sat Mar 14 2020

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Wabash River near Linn Grove
* until Monday afternoon.
* At 5 PM Saturday the stage was 11.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to crest near 11.2 feet around  2 AM
  Sunday March 15 and fall below flood stage around  2 PM Sunday 
  March 15.
* At 11.0 feet...Agricultural flooding begins. Low lands east of 
  Geneva begin to flood.
* This crest compares to a previous crest of 11.6 feet which occurred 
  on Dec 7 2011.

&&

LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502


$$
2 follow-up statements
905 
WGUS83 KIWX 150142
FLSIWX


Flood Statement
National Weather Service Northern Indiana
942 PM EDT Sat Mar 14 2020

...The Flood Warning continues for the following rivers... 

  Wabash River near Linn Grove affecting Adams and Wells Counties 
 
.Runoff from recent rainfall has caused the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC001-179-160141-
/O.CON.KIWX.FL.W.0041.000000T0000Z-200316T1800Z/
/LYNI3.1.ER.200314T2000Z.200315T0045Z.200315T1800Z.NO/
942 PM EDT Sat Mar 14 2020

The Flood Warning continues for
  The Wabash River near Linn Grove
* until Monday afternoon.
* At 9 PM Saturday the stage was 11.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage 
  around  2 PM Sunday March 15.
* At 11.0 feet...Agricultural flooding begins. Low lands east of 
  Geneva begin to flood.
* This crest compares to a previous crest of 11.6 feet which occurred 
  on Dec 7 2011.

&&

LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502


$$
859 
WGUS83 KIWX 151505
FLSIWX


Flood Statement
National Weather Service Northern Indiana
1105 AM EDT Sun Mar 15 2020

...The Flood Warning is cancelled for the following rivers...
 
  Wabash River near Linn Grove affecting Adams and Wells Counties
 
.The river has dropped below flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC001-179-151535-
/O.CAN.KIWX.FL.W.0041.000000T0000Z-200316T1800Z/
/LYNI3.1.ER.200314T2000Z.200315T0400Z.200315T1300Z.NO/
1105 AM EDT Sun Mar 15 2020

The Flood Warning is cancelled for
  The Wabash River near Linn Grove
* At 11 AM Sunday the stage was 10.9 feet and falling.
* Flood stage is 11.0 feet.
* The river fell below flood stage Sunday morning.
* Forecast...The river will fall to near 10.8 feet around  2 PM 
  Sunday March 15.
* At 11.0 feet...Agricultural flooding begins. Low lands east of 
  Geneva begin to flood.

&&

LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 14, 3:54 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 14, 3:54 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
354 PM EDT Sat Mar 14 2020

.SYNOPSIS...
Issued at 334 PM EDT Sat Mar 14 2020

Snow will end by early tonight with an inch or less accumulation,
especially from near Monticello to Portland. The snow may be
mixed with rain at times. After tonight, conditions should be
mainly dry through Wednesday. Cold tonight into Sunday night, then
moderating temperatures. Highs will be mainly in the 40s Monday
through Wednesday.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 334 PM EDT Sat Mar 14 2020

A highly proficient banding type of event associated with
frontal/genetic forcing and helped by the right entrance region
of an upper level jet was able to bring up to 4 inches of snow
along and south of a line from Monticello to Portland. The forcing
was weakening although some lighter snow was upstream with some
heavier bursts of snow occurring over northeast Illinois. The
HRRR has been handling this event well and brings some heavier
snow bursts into northern Indiana from late this afternoon into
the evening. The upper level system will move east rapidly early
tonight, and will bring an end to the snow. Up to an inch of
additional snow accumulation is possible from these heavier snow
bursts as well as from lingering snow from Monticello to Portland.
Highs Sunday should be from 40 to 45, except near 40 over
remaining snow covered areas.

&&

.LONG TERM...(Sunday Night through Saturday)
Issued at 334 PM EDT Sat Mar 14 2020

Conditions should be mainly dry through Wednesday with seasonably
cool conditons with highs in the 40s as a large surface high
pressure area tracks north across southern Canada into New
England. Warmer and more unsettled condition are ahead late in the
week as moisture returns.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 133 PM EDT Sat Mar 14 2020

Main area of emphasis precip wise has remained south of the
terminal sites this aftn where moderate to heavy snow has resulted
in 2 to 5 inches in a narrow band south of U.S. 24. Cigs will
remain VFR at KSBN through the aftn before lowering to MVFR closer
to sunset then back up top VFR after midnight. MVFR cigs are fcst
to persist at KFWA through the fcst period. NE winds will cont
during the fcst period as high pressure builds into the gtlks
region overnight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...MF

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 14, 4:11 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
411 PM EDT Sat Mar 14 2020

INZ003>009-012-014-016>018-LMZ043-046-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-152015-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Marshall-Kosciusko-Whitley-Allen IN-New Buffalo MI to St Joseph MI-
Michigan City IN to New Buffalo MI-Berrien-Cass MI-St. Joseph MI-
Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
411 PM EDT Sat Mar 14 2020 /311 PM CDT Sat Mar 14 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan, northwest Ohio and the nearshore waters of southeastern
Lake Michigan.

.DAY ONE...Tonight.

Light snow and rain is possible this evening with less than an inch
of snow expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ013-015-020-022>027-032>034-152015-
Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-
411 PM EDT Sat Mar 14 2020

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...Tonight.

A mix of snow and rain will continue this evening with around 1 inch
of additional snow accumulation possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 10:01 AM EDTSpecial Weather StatementIWXBlackford, Cass, Grant, Jay, White3 hr

Nearby

River Flood Warnings in Indiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.